To answer your question, we'd really need to know why you're taking levothyroxine.
If you're taking it due to hypothyroidism such as Hashimotos Disease, stopping your levothyroxine could lead your body's levels of thyroxin to drop below what you need. Leading to a very serious metabolic syndrome where your body cannot burn the energy it needs to keep you alive.
If you're taking levothyroxine because you've had your thyroid removed, then the short answer is... there is absolutely no safe way to stop taking your levothyroxine. It's essential, and without it, it will prove fatal.
If you're taking it for another reason, then it's presumable that you could cease the medication over time. But it would need the advice, supervision and extra scripts from an endocrinologist or other highly experienced doctor.
My advice is that you have a good chat with a doctor about why you want to stop taking it, and how to do so if it's safe to.
- Levothyroxine Information for Consumers
- Levothyroxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levothyroxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 May 2011 • 1 answer
Posted 14 Aug 2014 • 3 answers
Posted 19 Feb 2015 • 3 answers
Posted 21 Apr 2015 • 2 answers
Posted 30 Aug 2016 • 2 answers